Cholesterol Support
7,676 members2,183 posts

New cholesterol drug

My partner and I have just come of Statins as we were having dreadful side effects from them, the doctor has offered us a new drug, or one that we haven’t heard of, it’s called Ezetimibe. It’s surposed to lower cholesterol but without the side effect!! They are specifically for people who get adverse effects from the statin, has anyone heard of them, or tried them?? if so what did you think of them and how did you feel after them?. Thankyou

19 Replies
oldestnewest
3 likes
Reply

Cholesterol lowering medication?, any medication for lowering cholesterol react differently to different people!

You need to offer more information on your cholesterol levels.

You GP or doctor can offer you advice on life style change and food intake control and regular exercise to lower cholesterol.

You age, your medical records and medication are all with your GP or doctor therefore fist you need to ask your GP or doctor for help and only after that the Internet!!!

2 likes
Reply

Some/many of us have had the experience of being misdiagnosed &/or misinformed by our doctor/s.

You are online and have the world at your fingertips, so please do some research and then do what feels right for you.

7 likes
Reply

There is an article on this issue today on WebMD

1 like
Reply

I tried it after the same experience with statins. It was no better fot me. Made me feel very ill. They have just offered me a 2 weekly injection of PCSK-9 the new wonder drug. I turned it down after i read of its 50+ side effects.

My cholesterol is only borderline high anyway!!!

Can only suggest you try them for a few days to see how you feel and I hope they suit you but doubt it somehow.

Wishing you all the best.

1 like
Reply

Hi I am Statin intolerant and tried most of them . All of them from the cheapest to the dearest gave me bad muscle pain so I stopped them . I am on ezetimibe and to date ( 3 months ) had no issues. Good Luck

1 like
Reply

What are your cholesterol numbers before and after this medication? Any long term side effect?

Reply

Find out why there is inflammation inside your arteries causing the cholesterol/Trig problems. Diet and exercise, the exercise does not need to be excessive. If you can control what you eat and drink. this will have an effect on your inflammation.

3 likes
Reply

"Find out why there is inflammation inside your arteries" what tests are there to find this out?

1 like
Reply

Maybe start by analysing your lifestyle to find the causes you are exposed to such as carbon monoxide or fructose that thicken blood, high-glycaemic load, high-insulin stimulating stuff like skimmed milk or baked beans, or too much protein that result in high IGF-1, or too much omega-6 from seed oils.

The tests, such as a CT scan CAC score tend to reveal the aftermath.

2 likes
Reply

That's all rather like shooting in the dark, guesswork. I spent ages changing stuff and getting retests that did little other than run up the testing costs. If you found what worked for you then well done, but some of us do seem to have genetic causes.

Reply

Unfortunately they don't do insulin assays to measure chronic insulin levels that are the best indicator of insulin resistance that underlies most atherosclerosis and other chronic conditions.

As Ivor Cummins, the Fat Emperor asserts, cholesterol is a mouse compared to the real elephant in the room; insulin resistance.

1 like
Reply

Ezetimibe / ezetrol is an absorption inhibitor. I've had no side effects noticeable yet after 4 years or so and I've not read many complaints.

My total was about 9mmol/L baseline with diet and exercise control (7.5 LDL) and that plus colestid or questran gets it down to 6 sometimes 5.5, once 5.2, all LDL reduction. Other indicators (CRP, Lp(a) and two others) are good so I'm comfortable with that.

1 like
Reply

They all have dreadful and damaging side effects (even for those who don't feel them). Unless you've a genetic condition, your best bet is to use food as medicine plus exercise to reduce your cholesterol levels. Meds don't cure you, they only mask your problems. TREAT THE CAUSES NOT THE SYMPTOMS!

2 likes
Reply

Love what you say, we aren’t taking them, I was just curious , as I had never heard of them, and with peoples reactions, I’m hoping we can do it ourselves !!!

1 like
Reply

Some people no matter how hard they try the body keeps producing too much cholesterol.

4 likes
Reply

Internet is full of side effect on this medication "Ezetimibe" Well what to way to find out information!

By the way what are both of you cholesterol?

Reply

I'm statin intolerant as well and started Ezetimibe (Zetia) over a year ago with no problems. It also reduced my LDL by a pretty good amount. Not to the levels required now for people who have had a heart attack but a reasonable amount (LDL from the 170s to 120s). Will be starting on Repatha (PCSK9 inhibitor injected every two weeks) in another month or so will see how that improves thing but am concerned about the side effects. Right now I just had another stent put in the RCA but they were unsuccessful in putting a stent in the LAD which is over 95% blocked. Fortunately I have significant collaterals that keep the blood following. Once I deal with that and the Lyme disease I'll start the Repatha and let you know how that goes. Good luck.

1 like
Reply

It is not a new cholesterol-lowering drug. I have been taking it for years alongside Crestor (rosuvastatin). Taken with a statin, ezetimibe (or Ezetrol) can provide an extra 10% reduction in the cholesterol level.

Reply

You may also like...